Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 4, 2014, 6:52 AM CDT for 6 parishes in Louisiana. It was in force for 68 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2014, 6:52 AM CDT (11:52 UTC)
- Expired
- Apr 4, 2014, 8:00 AM CDT
- In force
- 68 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Lake Charles radar (KLCH), 59 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 7:15 AM CDT | TSTM WND GST 59 | 2 Wsw De Quincy, LA | AWOS K5R8 IN DEQUINCY MEASURED A 59 MPH WIND GUST. |
| Apr 4, 7:15 AM CDT | NON-TSTM WND GST 59 | 2 Wsw De Quincy, LA | AWOS STATION DE QUINCY /5R8/ |
| Apr 4, 7:27 AM CDT | TSTM WND DMG | Topsy, LA | REPORT RELAYED FROM PUBLIC OF TREES AND POWER LINES DOWN IN TOPSY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:34 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2356 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS54 KLCH 041152
SVRLCH
LAC003-011-019-053-079-115-041300-
/O.NEW.KLCH.SV.W.0023.140404T1152Z-140404T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
652 AM CDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...REEVES...OBERLIN...OAKDALE...MITTIE...KINDER...
ELIZABETH...
BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...SUGARTOWN...SINGER...RAGLEY...MERRYVILLE...
FIELDS...DRY CREEK...DE RIDDER...
NORTHERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...WESTLAKE...STARKS...MOSS BLUFF...DE QUINCY...
NORTHERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...FENTON...ELTON...
SOUTHERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES ROSEPINE...
* UNTIL 800 AM CDT
* AT 652 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 10 MILES WEST
OF MERRYVILLE TO 6 MILES SOUTHWEST OF STARKS...MOVING EAST AT 55
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LUNITA...ORETTA...JUNCTION...BUHLER...LONGVILLE...TULLA...GILLIS...
TOPSY...LEBLEU SETTLEMENT...BULLER...LEBLANC...HARMONY...GRANT...
PINE ISLAND AND ALLEN PARISH AIRPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 PM CDT
FRIDAY AFTERNOON FOR SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3092 9260 3026 9273 3024 9370 3029 9371
3033 9377 3039 9375 3044 9370 3052 9371
3053 9374 3057 9373 3059 9368 3064 9368
3069 9362 3076 9361 3082 9356 3088 9358
3092 9355
TIME...MOT...LOC 1152Z 265DEG 49KT 3076 9365 3055 9357
3026 9370
$$
LANDRENEAU3 follow-up statements
117
WWUS54 KLCH 041206
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
706 AM CDT FRI APR 4 2014
LAC003-011-019-053-079-115-041300-
/O.CON.KLCH.SV.W.0023.000000T0000Z-140404T1300Z/
RAPIDES LA-BEAUREGARD LA-ALLEN LA-VERNON LA-CALCASIEU LA-
JEFFERSON DAVIS LA-
706 AM CDT FRI APR 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHERN JEFFERSON DAVIS...NORTHERN CALCASIEU...SOUTHERN
VERNON...ALLEN...BEAUREGARD AND EXTREME SOUTHWESTERN RAPIDES
PARISHES...
AT 703 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DRY CREEK TO ORETTA TO 7
MILES SOUTH OF LUNITA..MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUGARTOWN...GRANT...BUHLER...RAGLEY...MITTIE...GILLIS...ELIZABETH...
MOSS BLUFF...TOPSY...REEVES...ALLEN PARISH AIRPORT...HARMONY...
OAKDALE...LEBLEU SETTLEMENT...LEBLANC...BULLER...OBERLIN...KINDER...
FENTON...PINE ISLAND AND ELTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 PM CDT
FRIDAY AFTERNOON FOR SOUTHWESTERN LOUISIANA.
&&
LAT...LON 3092 9260 3026 9273 3024 9370 3029 9371
3033 9377 3039 9375 3044 9370 3052 9371
3053 9374 3057 9373 3059 9368 3064 9368
3069 9362 3076 9361 3082 9356 3088 9358
3092 9355
TIME...MOT...LOC 1206Z 265DEG 49KT 3069 9305 3055 9334
3026 9351
$$
LANDRENEAU211
WWUS54 KLCH 041222
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
722 AM CDT FRI APR 4 2014
LAC003-011-019-053-079-115-041300-
/O.CON.KLCH.SV.W.0023.000000T0000Z-140404T1300Z/
RAPIDES LA-BEAUREGARD LA-ALLEN LA-VERNON LA-CALCASIEU LA-
JEFFERSON DAVIS LA-
722 AM CDT FRI APR 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHERN JEFFERSON DAVIS...NORTH CENTRAL CALCASIEU...SOUTHEASTERN
VERNON...ALLEN...EASTERN BEAUREGARD AND EXTREME SOUTHWESTERN RAPIDES
PARISHES...
AT 721 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF MITTIE TO
REEVES TO MOSS BLUFF..MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOPSY...ALLEN PARISH AIRPORT...HARMONY...OAKDALE...LEBLEU
SETTLEMENT...LEBLANC...BULLER...OBERLIN...KINDER...FENTON...ELTON AND
PINE ISLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 PM CDT
FRIDAY AFTERNOON FOR SOUTHWESTERN LOUISIANA.
&&
LAT...LON 3025 9344 3042 9352 3092 9306 3092 9260
3026 9273
TIME...MOT...LOC 1222Z 265DEG 49KT 3071 9280 3057 9309
3028 9326
$$898
WWUS54 KLCH 041238
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
738 AM CDT FRI APR 4 2014
LAC079-115-041248-
/O.CAN.KLCH.SV.W.0023.000000T0000Z-140404T1300Z/
RAPIDES LA-VERNON LA-
738 AM CDT FRI APR 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERNON AND
EXTREME SOUTHWESTERN RAPIDES PARISHES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 PM CDT
FRIDAY AFTERNOON FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3026 9273 3026 9333 3080 9305 3090 9266
3090 9261 3090 9260
TIME...MOT...LOC 1238Z 265DEG 49KT 3067 9261 3050 9277
3025 9311
$$
LAC003-011-019-053-041300-
/O.CON.KLCH.SV.W.0023.000000T0000Z-140404T1300Z/
BEAUREGARD LA-ALLEN LA-CALCASIEU LA-JEFFERSON DAVIS LA-
738 AM CDT FRI APR 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHERN JEFFERSON DAVIS...NORTHEASTERN CALCASIEU...ALLEN AND
SOUTHEASTERN BEAUREGARD PARISHES...
AT 736 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF ALLEN
PARISH AIRPORT TO KINDER TO LEBLEU SETTLEMENT..MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FENTON...ELTON AND PINE ISLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 PM CDT
FRIDAY AFTERNOON FOR SOUTHWESTERN LOUISIANA.
&&
LAT...LON 3026 9273 3026 9333 3080 9305 3090 9266
3090 9261 3090 9260
TIME...MOT...LOC 1238Z 265DEG 49KT 3067 9261 3050 9277
3025 9311
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 5:48 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 4, 5:48 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 548 AM CDT FRI APR 4 2014 .DISCUSSION... SHRA/TSRA HAVE INCREASED IN INTENSITY/AREAL COVERAGE AS THE FRONT CONTINUES TO MOVE SE...NOW JUST ENTERING THE LAKES REGION OF INLAND SE TX. WITH AMPLE INSTABILITY AHEAD OF THE FRONT AND LATEST MODEL TRENDS SHOWING A BOWING FEATURE OF THIS LINE IN THE NEXT FEW HOURS HAVE PROMPTED SPC TO ISSUE AN ADDITIONAL SVR WATCH #62 FOR THE REMAINDER OF C AND SC LA. UPDATES ALREADY OUT. DML && .PREV DISCUSSION... /ISSUED 345 AM CDT FRI APR 4 2014/ DISCUSSION... CURRENT SFC ANALYSIS SHOWS THE COLD FRONT FINALLY MAKING PROGRESS ACROSS NE TX...WITH SHRA/TSRA BEGINNING TO FILL IN ALONG AND AHEAD OF IT. TEMPS HOLDING IN THE LOWER 70S AHEAD OF IT. FOR THE FORECAST TODAY...FRONT WILL CONTINUE SE...ALONG WITH SHRA/TSRA ENHANCEMENT AS IT MOVES THRU SE TX/C AND S LA. STILL UNDER A SLIGHT RISK FOR SVR TSRA THRU DAYBREAK...WITH DECENT INSTABILITY AHEAD OF IT. SPC NOW ISSUING A SVR WATCH 60 FOR SE TX AND PORTIONS OF SW AND C LA THRU 11 AM. OTHERWISE...HEALTHY POPS FOR THE REMAINDER OF THE MORNING...BEGINNING TO TAPER OFF THIS AFTERNOON AS THE FRONT MOVES FURTHER INTO THE GULF WITH COOLER AND SLIGHTLY DRIER AIR FILTERS BEHIND IT. WITH THE FRONT BECOMING STATIONARY ACROSS THE COASTAL WATERS ..OVER-RUNNING SHRA/TSRA WILL CONTINUE OFFSHORE...WITH SKIES NOT EXPECTED TO CLEAR ACROSS OUR REGION. THE WIND PATTERN ALOFT REMAINING FROM THE WSW WILL KEEP THE DOOR OPEN FOR THE NEXT SIGNIFICANT DISTURBANCE TO BRING ANOTHER GOOD CHANCE OF SHRA/TSRA FOR SAT AFTERNOON INTO LATE SUN AS A FRONTAL WAVE/LOW DEVELOPS SAT NIGHT AND MOVES NE SUN. FOLLOWING THE EXIT OF THIS SYSTEM WILL BE THE END OF THE PRECIP AND SEASONABLE TEMPS FOR MON. MINOR SHORTWAVE MAY GENERATE A SLIGHT CHANCE OF SHRA FOR TUE...WITH NO PRECIP EXPECTED FOR WED AND THU. MARINE... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE THIS MORNING INTO THE AFTERNOON AS A THE FRONT MOVES INTO THE AREA...AND LINGER INTO FRIDAY AS THE FRONT MOVES INTO AND THEN STALLS OVER THE COASTAL WATERS. INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS WILL COME FOR THE WEEKEND AS ANOTHER UPPER LEVEL DISTURBANCE AND SURFACE LOW AFFECTS THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 56 67 56 73 / 70 10 60 70 70 KBPT 77 56 66 58 71 / 70 10 60 70 70 KAEX 76 51 67 53 67 / 70 10 60 70 70 KLFT 81 57 68 57 75 / 70 20 60 70 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 4, 4:15 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 AM CDT FRI APR 4 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-051100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 415 AM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL AFFECT THE REGION THIS MORNING INTO THE AFTERNOON HOURS...GRADUALLY ENDING FROM NORTHWEST TO SOUTHEAST THIS EVENING. A FEW OF THESE STORMS COULD BE SEVERE WILL DAMAGING WINDS AND HAIL THE MAIN WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER UPPER LEVEL STORM SYSTEM WILL INDUCE A FRONTAL WAVE OR LOW AND INCREASE THE CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND...ENDING BY SUNDAY NIGHT OR EARLY MONDAY MORNING AS THE DISTURBANCE MOVES EAST. A SLIGHT CHANCE OF SHOWERS IS POSSIBLE ON TUESDAY...WITH NO PRECIPITATION EXPECTED WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
In the hours before
Special weather statement, Apr 4, 3:45 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 AM CDT FRI APR 4 2014
LAZ027-TXZ259-260-040945-
NORTHERN JASPER TX-NORTHERN NEWTON TX-VERNON LA-
345 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL 445 AM CDT...
AT 340 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF BROWNDELL...MOVING EAST AT 40
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BROWNDELL...HARRISBURG...FARRSVILLE...MAYFLOWER...WIERGATE AND
BURKEVILLE.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3094 9342 3099 9414 3110 9414 3112 9405
3114 9404 3116 9392 3118 9363 3117 9358
3120 9355 3124 9356 3128 9354 3128 9345
3132 9342
K. KUYPERSpecial weather statement, Apr 4, 5:13 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 AM CDT FRI APR 4 2014
LAZ030-TXZ180-201-259>262-041115-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
BEAUREGARD LA-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
513 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH...SIGNIFICANT
WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON AND TYLER COUNTIES
UNTIL 615 AM CDT...
AT 506 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BURKEVILLE
TO 7 MILES NORTHEAST OF SARATOGA...MOVING EAST AT 30 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MT. UNION...ROGANVILLE...BURKEVILLE...KOUNTZE...CANEY HEAD AND
NEWTON.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA
SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3048 9473 3049 9453 3081 9462 3117 9376
3118 9363 3119 9362 3091 9362 3038 9378
3021 9421 3011 9460
K. KUYPERSpecial weather statement, Apr 4, 6:27 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 AM CDT FRI APR 4 2014
LAZ027-028-030>032-041>043-TXZ260-262-041230-
NORTHERN NEWTON TX-RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
ACADIA LA-VERNON LA-CALCASIEU LA-JEFFERSON DAVIS LA-
SOUTHERN NEWTON TX-
627 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...
BEAUREGARD...ALLEN...ACADIA...VERNON...CALCASIEU AND JEFFERSON DAVIS
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 730
AM CDT...
AT 624 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTHEAST OF SINGER...MOVING
EAST AT 60 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DE RIDDER...TULLA...LONGVILLE...RAGLEY...MOSS BLUFF AND
GILLIS.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3088 9301 3092 9261 3033 9262 3028 9372
3057 9373 3073 9362 3096 9356
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:33 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 57 min |
| Apr 4, 5:29 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 61 min |
| Apr 4, 5:55 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 65 min |
| Apr 4, 6:13 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 62 min |
| Apr 4, 6:27 AM CDT | Special Weather Statement | LCH | Allen, Beauregard | 63 min |
| Apr 4, 7:06 AM CDT | Special Weather Statement | LCH | Avoyelles | 39 min |
| Apr 4, 7:09 AM CDT | Tornado Warning | LCH | Evangeline, Rapides | 36 min |
| Apr 4, 7:16 AM CDT | Tornado Warning | LCH | Beauregard | 29 min |
| Apr 4, 7:46 AM CDT | Special Weather Statement | LCH | Avoyelles | 59 min |
| Apr 4, 7:49 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Lafayette, Saint Landry and 1 more | 71 min |
| Apr 4, 8:13 AM CDT | Special Marine Warning | LCH | 92 min | |
| Apr 4, 8:23 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 67 min |
| Apr 4, 8:51 AM CDT | Special Weather Statement | LCH | Saint Landry | 54 min |
| Apr 4, 8:56 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, Vermilion | 34 min |
| Apr 4, 9:29 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 61 min |
| Apr 4, 9:34 AM CDT | Special Marine Warning | LCH | 86 min | |
| Apr 4, 10:16 AM CDT | Special Weather Statement | LCH | Saint Martin, St. Mary, Vermilion | 59 min |
| Apr 4, 11:30 AM CDT | Special Marine Warning | LCH | 45 min | |
| Apr 4, 11:31 AM CDT | Special Weather Statement | LCH | St. Mary | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.